Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Nov 23, 2011, 7:27 AM EST for Fayette County, Washington County, Westmoreland County, Pennsylvania. It took effect at Nov 23, 2011, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 7:27 AM EST (12:27 UTC)
- In effect from
- Nov 23, 2011, 1:00 PM EST
- Expired
- Nov 24, 2011, 3:43 AM EST
- In force
- 15 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
Counties Fayette County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Monongahela River at Charleroi Lock and Dam (CHRP1).
- Action stage
- 22.6 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
556 WGUS41 KPBZ 231227 FLWPBZ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 727 AM EST WED NOV 23 2011 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON AND WESTMORELAND COUNTIES MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON AND WESTMORELAND COUNTIES . WIDESPREAD HEAVY RAINFALL WITH AMOUNTS RANGING FROM 1.40 TO 2.50 INCHES FELL ACROSS NORTHERN WEST VIRGINIA AND EXTREME SOUTHERN PENNSYLVANIA OVER THE PAST 24 HOURS. THIS IS RESULTING IN RAPID RISES ON THE MONONGAHELA CHEAT AND YOUGHIOGHENY RIVERS. THE MONONGAHELA RIVER WILL RISE SUFFICIENTLY TO CAUSE MINOR FLOODING AND BOTH CHARLEROI AND ELIZABETH THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC051-125-129-232027- /O.NEW.KPBZ.FL.W.0041.111123T1800Z-111124T1200Z/ /CHRP1.1.ER.111123T1800Z.111124T0000Z.111124T0600Z.NO/ 727 AM EST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE MONONGAHELA RIVER NEAR CHARLEROI. * FROM THIS AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM WEDNESDAY THE STAGE WAS 24.4 FEET. * FLOOD STAGE IS 28.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 28.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE. $$ PAC003-125-129-232027- /O.NEW.KPBZ.FL.W.0042.111123T1840Z-111124T1300Z/ /ELZP1.1.ER.111123T1840Z.111124T0000Z.111124T0700Z.NO/ 727 AM EST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE MONONGAHELA RIVER NEAR ELIZABETH. * FROM THIS AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 AM WEDNESDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 18.1 FEET...LOCK WALLS OVERTOPPED. $$
4 follow-up statements
770 WGUS81 KPBZ 231545 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 AM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON AND WESTMORELAND COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA.. MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON AND WESTMORELAND COUNTIES . WIDESPREAD HEAVY RAINFALL RANGING FROM 1.40 TO 2.50 INCHES FELL ACROSS NORTHERN WEST VIRGINIA AND THE SOUTHERN TIER COUNTIES OF WESTERN PENNSYLVANIA OVER THE PAST 24 HOURS. THE RESULT IS RAPID RISES ON THE MONONGAHELA...CHEAT AND YOUGHIOGHENY RIVERS. THE MONONGAHELA RIVER WILL RISE SUFFICIENTLY TO CAUSE MINOR FLOODING AT BOTH CHARLEROI AND ELIZABETH THIS AFTERNOON AND OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC051-125-129-232345- /O.CON.KPBZ.FL.W.0041.111123T1800Z-111124T1200Z/ /CHRP1.1.ER.111123T1800Z.111124T0000Z.111124T0600Z.NO/ 1045 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE MONONGAHELA RIVER NEAR CHARLEROI. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 26.3 FEET. * FLOOD STAGE IS 28.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 28.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE. $$ PAC003-125-129-232344- /O.EXT.KPBZ.FL.W.0042.111123T1840Z-111124T1400Z/ /ELZP1.1.ER.111123T1840Z.111124T0000Z.111124T0800Z.NO/ 1045 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE MONONGAHELA RIVER NEAR ELIZABETH. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM WEDNESDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN MINOR FLOODING. $$
691 WGUS81 KPBZ 232138 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 438 PM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA.. MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON AND WESTMORELAND COUNTIES MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON AND WESTMORELAND COUNTIES . TUESDAY'S RAIN IS CAUSING THE MONONGAHELA RIVER TO RISE, RESULTING IN MINOR FLOODING AT CHARLEROI AND ELIZABETH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC051-125-129-240538- /O.CON.KPBZ.FL.W.0041.000000T0000Z-111124T1200Z/ /CHRP1.1.ER.111123T1842Z.111124T0000Z.111124T0600Z.NO/ 438 PM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE MONONGAHELA RIVER NEAR CHARLEROI. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM WEDNESDAY THE STAGE WAS 28.6 FEET. * FLOOD STAGE IS 28.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE. $$ PAC003-125-129-240538- /O.CON.KPBZ.FL.W.0042.000000T0000Z-111124T1400Z/ /ELZP1.1.ER.111123T2142Z.111124T0000Z.111124T0800Z.NO/ 438 PM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE MONONGAHELA RIVER NEAR ELIZABETH. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 PM WEDNESDAY THE STAGE WAS 19.9 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY. * IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN MINOR FLOODING. $$
446 WGUS81 KPBZ 240231 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 931 PM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON AND WESTMORELAND COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA.. MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON AND WESTMORELAND COUNTIES . TUESDAY'S RAIN CAUSED THE MONONGAHELA RIVER TO RISE, RESULTING IN MINOR FLOODING AT CHARLEROI AND ELIZABETH. CHARLEROI HAS CRESTED AND WILL FALL BELOW FLOOD STAGE OVERNIGHT. ELIZABETH WILL CREST JUST ABOVE FLOOD STAGE AROUND MIDNIGHT, THEN FALL BELOW FLOOD STAGE EARLY MORNING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC051-125-129-241031- /O.CON.KPBZ.FL.W.0041.000000T0000Z-111124T1200Z/ /CHRP1.1.ER.111123T1842Z.111124T0200Z.111124T0612Z.NO/ 931 PM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE MONONGAHELA RIVER NEAR CHARLEROI. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM WEDNESDAY THE STAGE WAS 29.2 FEET. * FLOOD STAGE IS 28.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE OVERNIGHT. * IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE. $$ PAC003-125-129-241031- /O.EXT.KPBZ.FL.W.0042.000000T0000Z-111124T1300Z/ /ELZP1.1.ER.111123T2215Z.111124T0600Z.111124T0707Z.NO/ 931 PM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE MONONGAHELA RIVER NEAR ELIZABETH. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM WEDNESDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.3 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN MINOR FLOODING. $$
971 WGUS81 KPBZ 240843 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 343 AM EST THU NOV 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON AND WESTMORELAND COUNTIES MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON AND WESTMORELAND COUNTIES .RIVER STAGES ON THE MONONGAHELA RIVER AT CHARLEROI AND ELIZABETH HAVE FALLEN BELOW FLOOD STAGE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC051-125-129-240913- /O.CAN.KPBZ.FL.W.0041.000000T0000Z-111124T1200Z/ /CHRP1.1.ER.111123T1842Z.111124T0200Z.111124T0713Z.NO/ 343 AM EST THU NOV 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE MONONGAHELA RIVER NEAR CHARLEROI. * AT 3:00 AM THURSDAY THE STAGE WAS 27.8 FEET. * FLOOD STAGE IS 28.0 FEET. * FELL BELOW FLOOD STAGE AT 2:13 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.6 FEET BY TOMORROW MORNING. * IMPACT...AT 28.0 FEET...IN MONONGAHELA...BACKWATER FLOODING ALONG PIGEON CREEK BEGINS FROM THE INTERSECTION OF PARK WAY AND PARK AVENUE. $$ PAC003-125-129-240913- /O.CAN.KPBZ.FL.W.0042.000000T0000Z-111124T1300Z/ /ELZP1.1.ER.111123T2215Z.111124T0245Z.111124T0656Z.NO/ 343 AM EST THU NOV 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE MONONGAHELA RIVER NEAR ELIZABETH. * AT 3:15 AM THURSDAY THE STAGE WAS 19.8 FEET. * FLOOD STAGE IS 20.0 FEET. * FELL BELOW FLOOD STAGE AT 1:56 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.2 FEET BY TOMORROW MORNING. * IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN MINOR FLOODING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Nov 23, 4:19 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 23, 4:19 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 419 AM EST WED NOV 23 2011 .SYNOPSIS... LOW PRESSURE, WILL MOVE QUICKLY EASTWARD THIS MORNING. COLD AIR AND MOISTURE WRAPPING AROUND THE EXITING LOW, WILL PROVIDE SHOWERS, GUSTY WINDS AND FALLING TEMPERATURES TODAY. HIGH PRESSURE WILL PROVIDE DRY AND SEASONABLE CONDITIONS FOR THANKSGIVING DAY THROUGH SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FRONT HAS JUST ABOUT CLEARED MY AREA. EXPECT A BREAK IN THE ACTIVITY FOR A COUPLE OF HOURS UNTIL THE NEXT AREA OF SHOWERS MOVES IN FROM THE NORTHWEST. SFC LOW WILL TRANSFER TO THE COAST THIS MORNING AS THE UL TROUGH DIGS INTO THE UPPER OHIO VALLEY. MOISTURE WILL WRAP AROUND BACK INTO THE TROUGH THIS MORNING PROVIDING ANOTHER SHOT OF SHOWERS. CURRENT HIGH RES MODELS SHOW THE WRAP AROUND SHOWERS ENTERING MY OHIO COUNTIES AROUND 11Z AND THEN SWINGING EASTWARD THROUGH THE REMAINDER OF THE MORNING HOURS. WILL UTILIZE THE HIRES MODEL SOLUTIONS TO TIME THE PASSAGE OF THE PRECIP. HAVE PUT IN SNOW SHOWERS AT ELEVATIONS ABOUT 2500FT, AS CENTER OF MID-LEVEL COLD POOL CROSSES THE RIDGES TODAY. TEMPS WILL BE TRICKY TODAY, AS MOST LOCATIONS WILL SEE HIGH TEMPS EARLY AND THEN TEMPS WILL BE STEADY OR SLOWLY FALLING THROUGHOUT THE DAY. THE EXCEPTION WILL PROBABLY BE IN THE FAR WEST AS THEY WILL SEE SOME SUNSHINE LATER THIS AFTERNOON. WITH A TIGHTENING SFC PRES GRADIENT AND STRONG PRESSURE RISES, EXPECT GUSTY WINDS TODAY. GUSTS OF 30 TO 35 MPH ARE POSSIBLE. WILL INCLUDE A MENTION OF STRONGER GUSTS OVER THE RIDGES IN THE HWO. WRAP AROUND SHOWERS WILL FINALLY EXIT THE EASTERN RIDGES BY LATE THIS AFTERNOON, AS CLOUDS DECREASE FROM WEST TO EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... PER RECENT SREF MODEL OUTPUT, HIGH PRESSURE COMING FROM TEXAS WILL PROVIDE DRY CONDITIONS FOR THE THANKSGIVING HOLIDAY PERIOD. FORECASTED DAYTIME HIGHS THURSDAY TO BE ABOUT 5 DEGREES WARMER THAN NORMAL, AND ABOUT 10 DEGREES WARMER THAN NORMAL FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... VERY LOW CONFIDENCE IN THE EXTENDED FORECAST, WITH WIDELY VARYING SOLUTIONS BETWEEN DETERMINISTIC AND ENSEMBLE MODELS. THERE IS MODEL CONSENSUS THAT AN UPPER LEVEL TROUGH AND SURFACE LOW WILL MOVE ACROSS THE CENTRAL U.S. ON SATURDAY. HOWEVER, MODELS SHOW DIFFERENCES IN TIMING OF WHEN THE SURFACE FEATURE WILL MOVE THROUGH THE OHIO VALLEY. THE 00Z GFS AND ITS ENSEMBLE SHOW SUNDAY WHILE THE 00Z ECMWF AND CANADIAN ENSEMBLES SHOW MONDAY. THERE ARE ALSO DIFFERING SOLUTIONS AS TO WHERE THE UPPER LEVEL FEATURE WILL STOP AND PIVOT. GFS SHOWS MISSOURI WHILE ECMWF SHOWS LAKE HURON WITH SECONDARY DEVELOPMENT OVER WEST VIRGINIA. CONSIDERING THESE VARIANCES, CHOSE TO MAKE VERY LITTLE CHANGES TO THE LONG TERM FORECAST. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT WILL CONTINUE TO CROSS THE REGION TONIGHT. CIGS HAVE GENERALLY REMAINED MVFR AND CURRENT SATELLITE AND SURFACE OBS SUGGEST IFR CIGS COULD BE POSSIBLE FOR A FEW HOURS NEAR DAYBREAK. SHOWERS ON THE BACKSIDE OF THE LOW WILL CONTINUE RESTRICTIONS FOR THE FIRST HALF OF WEDNESDAY. RECENT PROFILES SUGGEST LOW MVFR/IFR CIGS THROUGH AT LEAST MIDDAY, SCATTERING OUT AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE ONLY EXCEPTION COULD BE DUJ AND FKL...BOTH OF WHICH MAY REMAIN MVFR THROUGHOUT THE DAY DUE TO LAKE ENHANCED MOISTURE IN NW FLOW. WINDS WILL SHIFT FROM SW-NE TONIGHT WITH THE COLD FRONT PASSAGE AND GENERALLY REMAIN GUSTY TO 30KTS THROUGH THE DAY WEDS. OUTLOOK... WEDNESDAY NIGHT THROUGH SUNDAY... WITH HIGH PRESSURE ENTERING THE REGION FROM THE SOUTHWEST...EXPECT MAINLY VFR THROUGH SAT NIGHT BEYOND OVERNIGHT FOG DEVELOPMENT WED NIGHT/THURS. A COLD FRONT APPROACHING FROM THE WEST MAY BRING SHOWERS AND SOME RESTRICTIONS SUN. && .HYDROLOGY... SINCE EARLY TUESDAY MORNING, BASIN AVERAGE RAINFALL HAS RANGED BETWEEN 0.75 TO 1.25 INCHES OVER THE OHIO AND MONONGAHELA RIVER BASINS. THE ALLEGHENY RIVER BASIN AVERAGED ABOUT 0.50 INCHES. THE MUSKINGUM AND TUSCARAWAS RIVER BASINS AVERAGED ABOUT 1.00 INCH. HENCE, RIVER LEVELS ACROSS THE AREA WILL CONTINUE TO RISE WITH CRESTING EXPECTED TODAY INTO EARLY THURSDAY. NO FLOODING IS EXPECTED ALONG THE MAIN STEM RIVERS...ALTHOUGH SOME SMALL TRIBUTARIES CAN GO OUT OF THEIR BANKS. SEE AREAL FLOOD WARNINGS FOR UPDATES ON THIS SITUATION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Nov 23, 4:27 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EST WED NOV 23 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-240930- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 427 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ074-076-WVZ023-041-240930- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 427 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS TO 40 MPH ARE POSSIBLE TODAY. THE STRONGEST GUSTS WILL BE ALONG THE RIDGE TOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 23, 1:34 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 AM EST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLOOD OSAGE 39.66N 80.01W
11/22/2011 MONONGALIA WV EMERGENCY MNGR
3 WATER RESCUES TAKING PLACE INCLUDING ONE AT THE
INTERSECTION OF ROUTE 7 IN OASAGE... ROUTE 100 IN
GRANVILLE AND ON FAIRMONT ROAD NEAR MARION COUNTY
&&
EVENT NUMBER PBZ1101244
ASMITHLocal storm report, Nov 23, 1:35 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 AM EST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM FLOOD UNIONTOWN 39.90N 79.72W
11/23/2011 FAYETTE PA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED INCLUDING EAST MAIN STREET...
CHURCH STREET... STATE ROUTE 40... AND FAYETTE STREET.
&&
EVENT NUMBER PBZ1101246
ASMITHLocal storm report, Nov 23, 3:20 AM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 AM EST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLOOD 5 SE NEWBURG 39.34N 79.79W
11/23/2011 PRESTON WV LAW ENFORCEMENT
HERM CRISS ROAD FLOODED.
&&
EVENT NUMBER PBZ1101247
ASMITHLocal storm report, Nov 23, 3:51 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 AM EST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD CLAYSVILLE 39.94N 81.67W
11/22/2011 GUERNSEY OH TRAINED SPOTTER
FLOODING ON RTE 83
0600 PM FLOOD CAMBRIDGE 40.02N 81.59W
11/22/2011 GUERNSEY OH EMERGENCY MNGR
EMA REPORTING SEVERAL ROADS CLOSED DUE TO FLOODING
ACROSS GUERNSEY COUNTY
0600 PM FLOOD CARLISLE 39.75N 81.36W
11/22/2011 NOBLE OH EMERGENCY MNGR
EMA REPORTING RT 260 NEAR 78 IS CLOSED DUE TO FLOODING
0708 PM FLOOD CAMBRIDGE 40.02N 81.59W
11/22/2011 GUERNSEY OH TRAINED SPOTTER
FLOODING WITH 1 FT OF WATER RUNNING ACROSS SR 660 AND
ZION RD.
0919 PM FLOOD FLAGGY MEADOW 39.57N 80.03W
11/22/2011 MONONGALIA WV 911 CALL CENTER
FLOODING IS REPORTED FROM THE EMA ON FLAGGY MEADOW
ROAD.
0957 PM FLOOD SMITHFIELD 39.50N 80.56W
11/22/2011 WETZEL WV 911 CALL CENTER
FLOODING IS REPORTED ON NUMEROUS ROADWAYS IN SMITHFIELD
1004 PM FLOOD HOPWOOD 39.88N 79.70W
11/22/2011 FAYETTE PA TRAINED SPOTTER
NUMEROUS ROADWAYS AND HOPWOOD MOBILE HOME PARK IS
FLOODING
1056 PM FLOOD FARMINGTON 39.51N 80.25W
11/22/2011 MARION WV TRAINED SPOTTER
REPORTS THAT PAW PAW CREEK ROAD IS CLOSED DUE TO
FLOODING
1125 PM FLOOD OSAGE 39.66N 80.01W
11/22/2011 MONONGALIA WV EMERGENCY MNGR
3 WATER RESCUES TAKING PLACE INCLUDING ONE AT THE
INTERSECTION OF ROUTE 7 IN OASAGE... ROUTE 100 IN
GRANVILLE AND ON FAIRMONT ROAD NEAR MARION COUNTY
1125 PM FLOOD BLACKSVILLE 39.72N 80.21W
11/22/2011 MONONGALIA WV EMERGENCY MNGR
AT LEAST 20 ROADS ARE CLOSED DUE TO FLOODING THROUGHOUT
MONONGALIA COUNTY INCLUDING IN THE TOWNS OF BLACKSVILLE
AND CASSVILLE.
1231 AM FLOOD UNIONTOWN 39.90N 79.72W
11/23/2011 FAYETTE PA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED INCLUDING EAST MAIN STREET...
CHURCH STREET... STATE ROUTE 40... AND FAYETTE STREET.
0250 AM FLOOD 5 SE NEWBURG 39.34N 79.79W
11/23/2011 PRESTON WV LAW ENFORCEMENT
HERM CRISS ROAD FLOODED.
&&
EVENT NUMBER PBZ1101237 PBZ1101238 PBZ1101239 PBZ1101236 PBZ1101240
PBZ1101241 PBZ1101242 PBZ1101243 PBZ1101244 PBZ1101245 PBZ1101246
PBZ1101247
ASMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 9:07 PM EST | Areal Flood Warning | PBZ | Fayette, Greene, Indiana, Westmoreland | 6 hr |
| Nov 23, 2:56 AM EST | Areal Flood Warning | PBZ | Fayette, Greene | 6 hr |
| Nov 23, 7:27 AM EST | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 20 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.